Doctors Lounge - Urology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Urology Answers List

Forum Name: Urology Topics

Question: Bleeding testicle sack for no apparent reason


 bingleyausten - Mon Jun 28, 2010 11:17 pm

Hi, I'm a 52 year old man. Yesterday morning I had a shower, dried myself off and then went over to the washbasin to clean my teeth. When I looked in the bathroom mirror I saw blood pouring down my legs. After I mopped myself off I saw that it was coming from my left testicle sack, but I couldn't see a cut or understand how I could have cut myself there anyway. The bleeding continued for about 15 minutes, but I eventually managed to get it to stop and covered up the area where it seemed to be coming from with a plaster. It didn't hurt or anything, just lots of blood. I haven't had any pain in my testicles but sometimes the skin on my perineum gets a bit sore after my exercise routine (45 minute walks). I was a bit nervous in the shower this morning, but it didn't happen again.

Is this something to worry about? I've made an appointment for tomorrow evening with my doctor, but am I panicking over nothing?
 Dr.M.Aroon kamath - Wed Jun 30, 2010 10:19 pm

User avatar Hi,
It is very strange indeed. 'Sponteneous', profuse and at times life-threatening bleeding from superficial varicose veins occasionally occurs in cases of varicose veins in the lower limbs.Similar situation is in theory possible but, case reports are lacking.

However, Arteriovenous malformation (AVM) of the scrotum have been reported.To my knowledge, they been reported about 10 times in the medical literature so far.These can bleed profusely. May be easily missed easily especially if located at the back of the scrotum.

Other possibilities to be considered are,
- a pyogenic granulomas which can arise at sites of minor skin trauma. These can bleed as well.
- vascular nevi &
- malignant skin tumors(melanomas and others).

You must consult a dermatologist to have this sorted out.
Best wishes!

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us